Missouri, 2006

Flood in Missouri, April 30, 2006

April 30, 2006 · NWS EAX · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before the first event at Apr 30, 2:55 AM CST, 5 minutes earlier.

Area forecast discussion, Apr 30, 2:55 AM CST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
355 AM CDT SUN APR 30 2006

.DISCUSSION...

VERTICALLY STACKED LOW PRESSURE QUITE EVIDENT ON BOTH IR SATELLITE
IMAGERY AND WSR-88D EARLY THIS MORNING MOVING INTO NRN
MISSOURI...NOW PASSING CHILLICOTHE. POTENT MID LEVEL SHORTWAVE IS
ROTATING ACROSS THE ERN FLANK OF THE SYSTEM WITH IMPRESSIVE DRY SLOT
PUNCHING IN FROM SW MISSOURI INTO CNTRL IOWA. ATTENDANT DEFORMATION
ZONE WEST OF THE MID LEVEL WAVE OVER THE MISSOURI RIVER FROM THE
KANSAS CITY AREA UP THROUGH ST JOSEPH HAS BEEN PERSISTENT ALL
NIGHT...BUT IS BEGINNING TO SHRINK IN SIZE AND INTENSITY AS DRY AIR
FEEDS IN FROM THE SW...AND THE PIVOT POINT SLIDES UP INTO IOWA.

HAVE MAINTAINED HIGHEST POPS ACROSS NRN CWA CLOSEST TO THE MID LEVEL
COLD POOL AND SURFACE CONVERGENCE ASSOCIATED WITH THE SFC LOW
PRESSURE. LOW STRATUS DECK SHOULD HOLD IN MOST OF THE AREA EARLY
THIS MORNING...HOWEVER AS THE COLD POOL MOVES INTO CNTRL
IOWA...SOMEWHAT DRIER BOUNDARY LAYER AIR WILL ADVECT INTO THE AREA
FROM THE SW. THIS MAY ALLOW FOR SOME BREAKS IN THE CLOUDS IN THE
EARLY AFTERNOON...BUT THE PROXIMITY TO THE COLD CORE SYSTEM AND
SEASONABLY COOL MID LEVEL TEMPERATURES...RESIDUAL LOW LEVEL
MOISTURE...AND DIFFERENTIAL VORTICITY ADVECTION ROTATING ABOUT THE
VERTICALLY STACKED SYSTEM WILL PROMOTE INCREASING SHOWER AND
THUNDERSTORM ACTIVITY. MEAGER INSTABILITY (CAPES ON THE ORDER OF
500-1000 J/KG) AND VERY WEAK SHEAR (0-6 KM SHEAR 10-20 KT) WILL
LIKELY PRECLUDE ANY SEVERE THREAT...HOWEVER ATMOSPHERIC COLUMN
PRECIPITABLE WATER VALUES OF NEAR 1.0 INCH AND SLOW STORM MOTION
MAY CAUSE ADDITIONAL HEAVY RAINFALL AMOUNTS...AND EXACERBATE
FLOODING CONCERNS FOR AREAS THAT HAVE RECEIVED OVER 4 INCHES OF RAIN
IN THE PAST 2 DAYS.

UPPER LEVEL SYSTEM MEANDERS TO THE NORTH ON MONDAY...AND CLEARING
MAY BE SLOW TO OCCUR...ESPECIALLY ACROSS NERN PORTIONS OF THE CWA.
MODELS INDICATE THE POSSIBILITY OF SHORTWAVE ENERGY MOVING NEAR THE
AREA IN NWLY FLOW BY MONDAY NIGHT...HOWEVER CONFIDENCE IN ANY
SPECIFIC FEATURE DOES NOT YET WARRANT A MENTION IN THE FORECAST.

21

.PREV DISCUSSION...

246 PM SAT...
SURFACE ANALYSIS AND SATELLITE IMAGERY INDICATE THE PRESENCE OF A
TRIPLE POINT JUST SOUTH OF TULSA AT 19Z. MODIFIED GULF AIRMASS WAS
CONFINED TO AREAS EAST OF A PAIR OF SURFACE TROUGHS EXTENDING SOUTH
FROM THE LOW...AND SOUTH OF THE OUCHITA/BOSTON MOUNTAINS IN
ARKANSAS. ELEVATED CONVECTION WAS BEGINNING TO DEVELOP OVER SRN
MO/NRN AR WHERE SRLY LOW LEVEL FLOW WAS BEING AIDED BY LARGE SCALE
ASCENT AND LOCAL OROGRAPHIC EFFECTS.

MEANWHILE...A FAIRLY HOMOGENEOUS COOL/MOIST AIRMASS REMAINED IN
PLACE OVER MUCH OF ERN KANSAS AND CENTRAL/NRN MISSOURI. ALTHOUGH
SOME BREAKS IN THE OVERCAST WERE BEING OBSERVED ACROSS CENTRAL
MISSOURI...VERY WEAK FLOW IN THE VICINITY OF THE APPROACHING
INVERTED TROUGH WAS LIMITING MIXING. BOUNDARIES TO THE SOUTH WERE
ALSO IMPEDING ANY NORTHWARD ADVECTION OF BETTER LOW LEVEL MOISTURE.
AS A RESULT...THERMODYNAMIC PROFILES DO NOT SUPPORT ANY SURFACE
BASED OR ELEVATED CAPE THROUGH TONIGHT. HAVE ALREADY REMOVED ANY
MENTION OF SEVERE WEATHER...BUT WILL RETAIN ISOLATED THUNDER OVER
SRN THIRD OF THE CWA AS MID LEVEL COOLING ASSOCIATED WITH
APPROACHING TROUGH MAY STEEPEN LAPSE RATES SUFFICIENTLY FOR A FEW
EMBEDDED ELEVATED THUNDERSTORMS. RAINFALL AMOUNTS MAY APPROACH A
HALF INCH... ESPECIALLY SOUTH OF THE MISSOURI RIVER WHERE AT
MINIMUM...STRATIFORM RAINFALL SHOULD BE WIDESPREAD TO THE IMMEDIATE
NORTH OF ANY SUSTAINED CONVECTION.

OTHERWISE...ADVERTISED MERGING OF TWO POTENT TROUGHS FROM THE
SUBTROPICAL AND POLAR STREAMS WILL OCCUR LATER THIS EVENING OVER
CENTRAL NEBRASKA. EJECTING JET STREAK WILL ALLOW THIS SYSTEM TO
CLOSE OFF WITH ONLY A SLOW E-NE JOG EXPECTED ACROSS IOWA TOMORROW.
VISIBLE SATELLITE IMAGERY DEPICTS THE BREADTH OF THE NRN WAVES COLD
CORE...WITH WIDESPREAD CUMULUS AND EMBEDDED CONVECTION WERE PRESENT
OVER THE HIGH PLAINS. THIS MID LEVEL COLD POOL WILL BECOME
BETTER CO-LOCATED WITH RESIDUAL LOW LEVEL MOISTURE OVER ERN KS AND
NRN MO TOMORROW...HELPING TO SUPPORT SCATTERED/NUMEROUS CONVECTION
DURING THE AFTERNOON. THIS ACTIVITY WILL LIKELY BE FOCUSED IN
SEVERAL BANDS WHERE VORTICITY SPOKES ARE BEING ROTATED AROUND THE
MAIN UPPER CORE. AGAIN...LIMITED INSTABILITY AND WEAK VERTICAL SHEAR
WILL KEEP THIS ACTIVITY PULSY AND FAIRLY BENIGN IN NATURE.

WITH CYCLONIC FLOW CONTINUING INTO THE DAY MONDAY...THERES STILL A
LIMITED THREAT FOR DIURNALLY DRIVEN SHOWERS...MAINLY OVER FAR
EASTERN SECTIONS OF THE CWA.

BOOKBINDER

STILL QUITE A BIT OF UNCERTAINTY WITH THE TIMING ON THE NEXT
SYSTEM.  THIS FORECAST IS A COMBO BETWEEN THE GFS AND ECMWF.
NORTHERN STREAM SHORTWAVE ENTERS THE PICTURE MID WEEK. ATTENDANT
SURFACE FRONT COMES THROUGH WEDNESDAY NIGHT OR THURSDAY.  THE ECMWF
HANGS THIS FRONT UP ACROSS THE AREA WHILE THE GFS MOVES IT ON
THROUGH. FOR CONTINUITY...WE RETAINED LOW CHANCE POPS FOR WED NIGHT
AND THURS. WENT WITH A DRY FORECAST FOR FRIDAY AND SATURDAY...AS
SURFACE HIGH PRESSURE IS BUILDING IN.  TEMPERATURES ARE GENERALLY IN
THE LOWER 70S FOR HIGHS AND LOWER 50S FOR LOWS...JUST A BIT ABOVE
NORMAL.

LVK

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE
KS...NONE

WFO EAX
Hazardous weather outlook, Apr 29, 12:00 PM CST, 15 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
100 PM CDT SAT APR 29 2006

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-301100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
100 PM CDT SAT APR 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

 SKIES REMAINED OVERCAST ACROSS THE OUTLOOK AREA THIS AFTERNOON...
 AHEAD OF DEVELOPING LOW PRESSURE OVER EASTERN OKLAHOMA. AT THIS
 TIME...THE THREAT OF SEVERE WEATHER FOR THIS AFTERNOON HAS SHIFTED
 SOUTH OF THE REGION AS PARTIAL CLEARING AND GREATER MOISTURE WAS
 PRESENT OVER EASTERN OKLAHOMA INTO THE OZARKS.

 A FEW ELEVATED THUNDERSTORMS MAY DEVELOP THIS AFTERNOON
 ACROSS EASTERN KANSAS INTO WESTERN MISSOURI...HOWEVER INSTABILITY
 IS EXPECTED TO REMAIN TOO WEAK TO SUPPORT SEVERE WEATHER.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

 A COLD UPPER LEVEL STORM SYSTEM WILL LIFT SLOWLY ACROSS IOWA
 ON SUNDAY. THE RESULTING INSTABILITY WILL SUPPORT THUNDERSTORMS
 ACROSS THE ENTIRE OUTLOOK AREA DURING THE AFTERNOON HOURS...
 ESPECIALLY IN AREAS THAT RECEIVE SUNSHINE. SEVERE WEATHER IS NOT
 EXPECTED.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION IS NO LONGER EXPECTED THROUGH TONIGHT.

BOOKBINDER

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Henry

When
April 30, 3:00 AM CST to 6:00 PM CST
Where
Henry County, Blairstown
Reported by
OFFICIAL NWS OBS.
Coordinates
38.567, -93.967

The Big Creek near Blairstown crested at 21.22 feet, or 1.22 feet above flood stage.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5497297.